Alert archive / Puerto Rico / Flash Flood Warnings in 2005
Flash Flood Warning 46, NWS JSJ
NWS JSJ issued this flash flood warning at May 16, 2005, 2:23 PM CDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2005, 2:23 PM CDT (19:23 UTC)
- Expired
- May 17, 2005, 8:15 AM CDT
- In force
- 18 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 161925
FFWSJU
PRC029-037-053-069-077-085-089-103-119-162115-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
323 PM AST MON MAY 16 2005
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
CANOVANAS
JUNCOS
LUQUILLO
NAGUABO
LAS PIEDRAS
CEIBA
FAJARDO
HUMACAO
RIO GRANDE
* UNTIL 515 PM AST
* AT 320 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
MODERATE TO HEAVY RAIN CONTINUES OVER THE WARNED AREA. RADAR
ESTIMATES INDICATED OVER FOUR INCHES ALREADY HAVE FALLEN ESPECIALLY
IN NAGUABO. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE
POSSIBLE IN THE WARNED AREA.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER
CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
LAT...LON 1843 6553 1814 6559 1814 6589 1848 6587
1847 6570
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at May 16, 2:20 PM CDT, 3 minutes earlier.
Area forecast discussion, May 16, 2:20 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
320 PM AST MON MAY 16 2005
.DISCUSSION...NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS HAVE
AFFECTED MAINLY THE SOUTHERN COASTS AND THE EASTERN PORTION OF
PUERTO RICO. THESE SHOWER PRODUCED RAINFALL ACCUMULATIONS OF OVER 3
INCHES IN SOME ISOLATED AREAS.
THIS ACTIVE WEATHER PATTERN IS EXPECTED TO CONTINUE THROUGH AT LEAST
THURSDAY. ALL THIS WEATHER IS ASSOCIATED TO THE COMBINATION OF A OLD
BOUNDARY AND A TROPICAL WAVE THAT IS NOW LOCATED AT AROUND 68W. THE
UPPER AND MID LEVEL ATMOSPHERE WILL ALSO CONTINUE TO BE UNSTABLE
ACROSS OUR LOCAL REGION. MODELS ARE SUGGESTING A SURFACE LOW
DEVELOPING SOUTH OF LA HISPANIOLA BUT NO ALL MODELS HAVE THE SAME
TIMING. THE GFS MODEL IS DEVELOPING THE LOW LATER TONIGHT AND
MOVING IT OVER THE MONA CHANNEL EARLY TUESDAY MORNING. THE FORECAST
IS BASED ON THIS MODEL IF THE LOW DEVELOPS LATER...SHOWERS
ASSOCIATED TO THIS SYSTEM WILL AFFECT US LATER AND THE ACTIVE
WEATHER WILL LINGER OVER OUR LOCAL REGION LONGER.
&&
.SYNOPSIS...A BROAD AREA OF LOW PRESSURE IN THE CENTRAL CARIBBEAN IS
FORECAST TO MOVE NORTHWARD ACROSS HISPANIOLA TONIGHT...AND THEN
INTENSIFY AND MOVE SLOWLY EASTWARD ACROSS THE OFF SHORE ATLANTIC
WATERS TUESDAY THROUGH THURSDAY. A TROPICAL WAVE ALONG 68 WEST IN
THE EASTERN CARIBBEAN WILL CONTINUE TO MOVE WEST TONIGHT. AREAS OF
SHOWERS WITH EMBEDDED STRONG THUNDERSTORMS WILL CONTINUE TO AFFECT
THE LOCAL AREA.
&&
.MARINE...MARINERS SHOULD BE ON THE ALERT OF STRONG THUNDERSTORMS
DEVELOPMENT OVER THE CARIBBEAN WATERS TONIGHT.
&&
.HYDROLOGY...THE POTENTIAL FOR FLOODING WILL CONTINUE THROUGH AT
LEAST THURSDAY. SATURATED CONDITIONS WILL ALSO CONTINUE THROUGH THIS
PERIOD MAKING THE POTENTIAL HIGHER FOR FLASH FLOOD ACROSS OUR
FORECAST AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 75 80 75 84 / 70 70 70 70
STT 75 79 76 82 / 50 50 50 70
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
.PR...FLASH FLOOD WATCH FROM 11 AM MONDAY UNTIL MIDNIGHT TUESDAY FOR
PRZ001...PRZ002...PRZ003...PRZ004...PRZ005...PRZ006...
PRZ007...PRZ008...PRZ009...PRZ010...PRZ011...PRZ012...
PRZ013.
.VI...FLASH FLOOD WATCH FROM 11 AM MONDAY UNTIL MIDNIGHT TUESDAY FOR
VIZ001...VIZ002.
&&
10Hazardous weather outlook, May 16, 5:10 AM CDT, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 610 AM AST MON MAY 16 2005 PRZ001>013-AMZ710>750-171000- 610 AM AST MON MAY 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...SEVERAL WEATHER FACTORS WILL COMBINE TO KEEP THE LOCAL AREA IN A VERY MOIST AND UNSTABLE ENVIRONMENT. SCATTERED TO NUMEROUS SHOWERS AND ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE LOCAL ISLANDS. PERIODS OF HEAVY RAINFALL AND SOME URBAN FLOODING WILL OCCUR IN SEVERAL LOCATIONS...WITH THE POTENTIAL FOR AT LEAST SOME LOCALIZED FLASH AND RIVER FLOODING. ALSO...MUDSLIDES ARE POSSIBLE OVER AREAS OF STEEP TERRAIN. MARINERS ARE ALSO URGED TO REMAIN ALERT FOR HAZARDOUS MARINE CONDITIONS THAT WILL OCCUR OCCASIONALLY...AS CLUSTERS OF STRONG THUNDERSTORMS CONTINUE TO AFFECT THE REGIONAL WATERS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY. .DAYS TWO THROUGH SEVEN... A VERY WET WEATHER PATTERN WILL CONTINUE TO AFFECT THE LOCAL ISLANDS DURING THE NEXT FEW DAYS. MORE ACTIVE WEATHER IS EXPECTED TONIGHT THROUGH WEDNESDAY...IN RESPONSE TO A DEVELOPING LOW PRESSURE SYSTEM OVER THE CENTRAL CARIBBEAN. THIS SYSTEM IS FORECAST TO MOVE NORTH ACROSS HISPANIOLA THROUGH TONIGHT...AND THEN INTENSIFY AND MOVE SLOWLY EASTWARD ACROSS THE OFF SHORE ATLANTIC WATERS TUESDAY THROUGH THURSDAY. THIS IS EXPECTED TO PULL ABUNDANT TROPICAL MOISTURE ACROSS MOST OF THE LOCAL AREA TONIGHT THROUGH WEDNESDAY FOR AN EXTENDED PERIOD OF HEAVY RAIN POTENTIAL. THE FLASH FLOODING AND MUDSLIDE POTENTIAL WILL REMAIN HIGH DURING THIS PERIOD. VIZ001-002-AMZ710>730-171000- 610 AM AST MON MAY 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...SEVERAL WEATHER FACTORS WILL COMBINE TO KEEP THE LOCAL AREA IN A VERY MOIST AND UNSTABLE ENVIRONMENT. SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE LOCAL ISLANDS. PERIODS OF HEAVY RAINFALL AND SOME URBAN AND GUT FLOODING ARE POSSIBLE IN A FEW LOCATIONS. MARINERS ARE ALSO URGED TO REMAIN ALERT FOR HAZARDOUS MARINE CONDITIONS THAT WILL OCCUR OCCASIONALLY...AS CLUSTERS OF STRONG THUNDERSTORMS CONTINUE TO AFFECT THE REGIONAL WATERS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY. .DAYS TWO THROUGH SEVEN... A VERY WET WEATHER PATTERN WILL CONTINUE TO AFFECT THE LOCAL ISLANDS DURING THE NEXT FEW DAYS. MORE ACTIVE WEATHER IS EXPECTED TONIGHT THROUGH WEDNESDAY...IN RESPONSE TO A DEVELOPING LOW PRESSURE SYSTEM OVER THE CENTRAL CARIBBEAN. THIS SYSTEM IS FORECAST TO MOVE NORTH ACROSS HISPANIOLA THROUGH TONIGHT...AND THEN INTENSIFY AND MOVE SLOWLY EASTWARD ACROSS THE OFF SHORE ATLANTIC WATERS TUESDAY THROUGH THURSDAY. THIS IS EXPECTED TO PULL ABUNDANT TROPICAL MOISTURE ACROSS MOST OF THE LOCAL AREA TONIGHT THROUGH WEDNESDAY FOR AN EXTENDED PERIOD OF HEAVY RAIN POTENTIAL. THE FLASH FLOODING AND MUDSLIDE POTENTIAL WILL REMAIN HIGH DURING THIS PERIOD. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 12:30 PM CDT | Flash Flood Warning | JSJ | 18 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.